Aa
A
A
A
Close
Anxiety Community
23k Members
1035021 tn?1296824307

PAXIL AND XANAX, FEEL SO STRANGE...

Hi there,

I suffer of anxiety attacks and this was increasing my blood pressure very high, I went to see a cardiologist and he gave me XANAX for anxiety cause I wanted to know if this was the main cause of my high blood pressure episodes... At the same time my General Doctor gave me PAXIL for the same thing, telling me that this med was less addictive and will help me for panic attacks and anxiety long term. My cardiologist told me to quit PAXIL immediately and I DIDN'T do it, cause PAXIL was really helping me for this disorder and more for panic attacks so I continue taking both meds, Paxil in the mourning and Xanax for sleep. Right now after like 5 months of being taking both I tried to go COLD TURKEY on Paxil but 5 days after that I started to feel this ZAPS inside my head and some strange electrical sensations all over my body, so I started again and feeling "well" back again. I restarted with paxil 3 days ago and now I feel like this last one is acting strange in my head, Panic attacks came back, tachycardia and that horrible sensation "that something is not going well", on the contrary Xanax helps me to relax and stay calmed, but I don't want to abuse of it, I just take a half of a pill of .25mg daily and sometimes just 1/4 of the pill more.

I'm worried cause I started to show some physical reactions and want to know the real causes, I think my brain is like confused cause I have two days with an eye tic thing, really little but there it is and what worried me more is some little involuntary (happened just once) movement in my leg when I was sitting this happened today and yesterday. And the questions came up:

1-Is this happening because I tried to stop my paxil intake?
2-Am I getting panic because of this reactions?
3-Is my body rejecting both meds at the same time?
4-How will I do to quit paxil without feeling this horrible sensations in my head?

Please any advice will be very welcome, I dont have social security and my wife is pregnant so I don't have enough money to go to see an expensive doctor who can really help me with this.

Thanks by advance...!

Metacomet
3 Responses
Avatar universal
Hi, part of the problem was stopping the Paxil abruptly, and now it needs time to build back up in your system, at least six weeks.  You need to find out from your cardiologist exactly why he doesn't want you on Paxil, there may be a very good reason, and the two doctors need to be corresponding.  Never play around with the dosages, it can wreak havoc with your body.  GP's aren't real knowlegeable when it comes to these medications, and you're much better off seeing a psychiatrist for your anxiety.  He can offer therapy along with the medication that would be best for you.  You need to talk with your doctor about tapering off the Paxil, I know it has to be very slow.
Avatar universal
You're suffering, most likely, Paxil withdrawal.  Paxil is known to be a very difficult med to stop, and stopping abruptly is a definite no no.  Usually, going back on the Paxil at the last dose at which you felt fine stops the withdrawal, so two things may be happening.  One, some people have a hard time going back on Paxil.  I don't know why, but several people have commented on this on this site.  Second, you may have imprinted these thoughts and become conditioned to them -- this is what anxiety sufferers do, this is our disease.  Call it a kind of PTSD experience.  I would find a good psychiatrist, and quiz them on withdrawal issues before doing anything with them -- regular docs know nothing about these meds, and many psychiatrists are clueless as well.  It might be expensive, but most good psychiatrists don't work with insurance.  Neither do most good therapists.  They can make a lot more money and work much more independently than they can with insurance companies.  Good luck.
Avatar universal
Most good psychiatrists do take insurance and are the most knowledgeable with these types of medications.  What is hard to predict is how one individual may react to the drug as we are all different.  If a psychiatrist or therapist is in their profession to help people, they will do this while taking insurance, not just looking at how much money they can make, and I would avoid such a person.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?